Total amount: € 0,00
HOW TO ORDER
A Journal on Endocrine System Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,118
Minerva Endocrinologica 2005 June;30(2):95-100
Effect of long-term treatment with octreotide-lar in a tsh-secreting pituitary macroadenoma''
Del Monte P., Bernasconi D., Ruelle A., Marugo A., Marugo M., Torre R.
A 74 year-old man was admitted to the hospital for heart failure and atrial fibrillation episodes. He had been irregularly treated for hyperthyroidism during the previous 3 years, with poor control. Thyroid function evaluation showed secondary hyperthyroidism, with high free thyroid hormone levels and TSH inappropriately in the high-normal range (4.2 mU/ml), only slightly responsive to TRH-stimulation (6 mU/ml). Alpha-subunits were hyper-responsive to TRH stimulation (+123%). Thyroid autoimmunity tests were negative and ultrasonography evidenced a diffusely enlarged gland. Magnetic resonance (MR) imaging of the pituitary showed a macroadenoma. The patient underwent transphenoidal adenomectomy, and immunohistochemistry confirmed the diagnosis of a TSH-secreting pituitary macroadenoma. A moderate secondary hyper-thyroidism was still present and a new MR evidenced residual disease, involving the right cavernous sinus. A 111In-octreoscan revealed an increased captation in this area. The patient was treated with octreotide-Lar (20 mg/mon-thly), which normalized FT3, FT4 and TSH levels already after 3 months of therapy. This effect is still maintained at 42 months of treatment. MR imaging showed a reduction in the residual lesion after 18 months (>50% in comparison with postsurgical MR) and a further decrease after 36 months of treatment). This suggests that the antiproliferative effect on the adenomatous cells is progressive and continues over time. This patients did not receive radiotherapy, so this action is entirely due to the medical treatment. No significant side effects developed and the patient1s compliance was good. He has not had further arrhythmic episodes.